MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK XL CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK XL CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Catalog Number 544250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn # (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "during open splenectomy surgery, the clip broke after it was locked".The broken clip was removed from the patient and no parts/fragments were left in the patient.No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The complaint of "broken parts - clip - leg" was confirmed based upon the sample received.Visual examination revealed that the returned clip was broken at the hook leg.Gouge marks were observed on the returned clip.Per r & d, the observed damage is consistent with the use of improper technique or misaligned appliers during loading.A dhr review was performed with no evidence to suggest a manufacturing related cause.Therefore, based upon the returned sample, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HEMOLOK XL CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18182285
Report Number3003898360-2023-01557
Device Sequence Number7793408
Product Code FZP
UDI-Device Identifier34026704625216
UDI-Public34026704625216
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number544250
Device Lot Number73J2200508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown